Symplectic calabi–yau manifolds, minimal surfaces and the hyperbolic geometry of the conifold

Joel Fine Universit´e Libre de Bruxelles Dmitri Panov Imperial College

Differential Geometry mathscidoc:1609.10115

Journal of Differential Geometry, 82, (1), 155-205, 2009
Given an SO(3)-bundle with connection, the associated twosphere bundle carries a natural closed 2-form. Asking that this be symplectic gives a curvature inequality first considered by Reznikov [34]. We study this inequality in the case when the base has dimension four, with three main aims. Firstly, we use this approach to construct symplectic six-manifolds with c1 = 0 which are never K¨ahler; e.g., we produce such manifolds with b1 = 0 = b3 and also with c2 · [ω] < 0, answering questions posed by Smith–Thomas–Yau [37]. Examples come from Riemannian geometry, via the Levi–Civita connection on +. The underlying six-manifold is then the twistor space and often the symplectic structure tames the Eells–Salamon twistor almost complex structure. Our second aim is to exploit this to deduce new results about minimal surfaces: if a certain curvature inequality holds, it follows that the space of minimal surfaces (with fixed topological invariants) is compactifiable; the minimal surfaces must also satisfy an adjunction inequality, unifying and generalising results of Chen–Tian [6]. One metric satisfying the curvature inequality is hyperbolic four-space H4. Our final aim is to show that the corresponding symplectic manifold is symplectomorphic to the small resolution of the conifold xw −yz = 0 in C4. We explain how this fits into a hyperbolic description of the conifold transition, with isometries of H4 acting symplectomorphically on the resolution and isometries of H3 acting biholomorphically on the smoothing.
No keywords uploaded!
[ Download ] [ 2016-09-11 18:30:10 uploaded by admin ] [ 671 downloads ] [ 0 comments ] [ Cited by 8 ]
@inproceedings{joel2009symplectic,
  title={SYMPLECTIC CALABI–YAU MANIFOLDS, MINIMAL SURFACES AND THE HYPERBOLIC GEOMETRY OF THE CONIFOLD},
  author={Joel Fine, and Dmitri Panov},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160911183010817762772},
  booktitle={Journal of Differential Geometry},
  volume={82},
  number={1},
  pages={155-205},
  year={2009},
}
Joel Fine, and Dmitri Panov. SYMPLECTIC CALABI–YAU MANIFOLDS, MINIMAL SURFACES AND THE HYPERBOLIC GEOMETRY OF THE CONIFOLD. 2009. Vol. 82. In Journal of Differential Geometry. pp.155-205. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160911183010817762772.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved